Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Austin/San Antonio, TX

June 14, 2025DeWitt County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 14, 2025, 2:38 PM CDT for DeWitt County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2025, 2:38 PM CDT (19:38 UTC)
Expired
Jun 14, 2025, 5:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:00 PM CDTFLASH FLOOD3 S Yorktown, TXFlooded low water crossings and water over SH 119 south of Yorktown.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KNGP), launched 12:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2709 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WGUS54 KEWX 141938
FFWEWX
TXC123-142245-
/O.NEW.KEWX.FF.W.0036.250614T1938Z-250614T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
238 PM CDT Sat Jun 14 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southwestern DeWitt County in south central Texas...

* Until 545 PM CDT.

* At 238 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Cuero, Yorktown and Cotton Patch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2893 9740 2889 9754 2898 9762 2916 9736
      2908 9729

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27
1 follow-up statement
546 
WGUS74 KEWX 142110
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
410 PM CDT Sat Jun 14 2025

TXC123-142245-
/O.CON.KEWX.FF.W.0036.000000T0000Z-250614T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeWitt TX-
410 PM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT THIS 
AFTERNOON FOR SOUTHWESTERN DEWITT COUNTY...

At 410 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Cuero, Yorktown and Cotton Patch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2893 9740 2889 9754 2898 9762 2916 9736
      2908 9729

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 1:55 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 14, 1:55 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
155 PM CDT Sat Jun 14 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Sunday night)
Issued at 153 PM CDT Sat Jun 14 2025

Key Message:

- Isolated to scattered convection this afternoon/early evening and
again on Sunday.

Convection ongoing across the coastal plains and Highway 77 corridor
will continue and gradually spread westward. We expect to see new
convective development to the west of where storms are ongoing as a
westward moving outflow boundary helps to initiate additional
showers and storms. This includes the I-35 corridor into portions of
the Hill Country. A few of the stronger storms will be capable of
producing locally heavy rainfall, gusty outflow winds and frequent
lightning strikes. Some minor flooding may also develop especially
over the coastal plains of Karnes, DeWitt and Lavaca counties where
some notable rainfall totals have occurred as of late. We should see
a gradual decrease in the coverage of showers and storm through the
early evening hours as daytime heating ends.

On Sunday, we expect to see a similar weather pattern develop with
convection initially developing over the coastal plains, then
gradually spreading westward into the I-35 corridor, Hill Country
and possibly as far west as portions of the southern Edwards
Plateau. Temperatures on Sunday will range from near 100 degrees
along the Rio Grande to the lower 90s in the Hill Country. Some
highs may stay down in the lower 90s over the coastal plains if
precipitation and cloud cover develop as expected.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 153 PM CDT Sat Jun 14 2025

Key Messages:

- Seasonably hot and humid conditions expected through next week.

- Ridging remains west of the area, allowing periodic rain and storm
  chances to move in behind north to northwesterly flow aloft.

Mid-level ridging will remain close enough influence our sensible
weather through the start of the upcoming week. Temperatures will
warm into the mid to upper 90s outside of the Rio Grande Plains
where highs will top out in the 100-105 range through Wednesday.
With our recent rains adding copious amounts of moisture to the
soil, evapotranspiration will result in sticky/humid conditions this
week, particularly in the mornings. Afternoons should see enough
mixing out that heat indices remain in check.

By mid to late week, a slightly more active pattern looks to return
as both GFS/ECMWF operational and ensembles indicate northerly to
northeasterly flow aloft bringing the storm track back into South
Central Texas. The seabreeze should also be a bit more active by
late week as well, resulting in a return to rain and storm chances
each day Thursday through Saturday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Jun 14 2025

The main update this forecast cycle was to add a TEMPO group for
TSRA for the I-35 sites, mainly between 20-24Z. Daytime heating and a
westward propagating outflow boundary should be enough to yield
isolated to scattered coverage of storms along and east of I-35 this
afternoon. Otherwise, look for a return of low clouds and MVFR cigs
for all TAF sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  94  75  94 /  20  30  10  10
Austin Bergstrom Intl Airport  76  94  75  94 /  20  30  10  10
New Braunfels Muni Airport     76  92  75  93 /  20  30  10  10
Burnet Muni Airport            74  92  73  93 /  20  30  10  10
Del Rio Intl Airport           79  99  78 100 /   0  10   0   0
Georgetown Muni Airport        76  94  74  93 /  20  30  10  10
Hondo Muni Airport             76  94  75  94 /  20  20  10  10
San Marcos Muni Airport        76  94  75  93 /  20  30  10  20
La Grange - Fayette Regional   76  90  75  90 /  20  50  10  30
San Antonio Intl Airport       77  94  75  94 /  20  30  10  10
Stinson Muni Airport           78  94  76  95 /  20  30  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...MMM
Aviation...Platt

In the hours before

Special weather statement, Jun 14, 2:18 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
218 PM CDT Sat Jun 14 2025

TXZ224-141945-
De Witt TX-
218 PM CDT Sat Jun 14 2025

...A strong thunderstorm will impact portions of southwestern DeWitt
County through 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yorktown, moving west at 10 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Yorktown, Nordheim, Cotton Patch, Gruenau, and New Davy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2891 9744 2889 9747 2891 9767 2897 9772
      2907 9768 2916 9754 2906 9734
TIME...MOT...LOC 1917Z 081DEG 7KT 2897 9755

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

27

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:28 PM CDTSpecial Weather StatementEWXBastrop, Fayette, Lee47 min
Jun 13, 8:51 PM CDTSpecial Weather StatementEWXWilliamson39 min
Jun 13, 9:20 PM CDTSpecial Weather StatementEWXFayette40 min
Jun 13, 9:22 PM CDTSpecial Weather StatementEWXWilliamson53 min
Jun 13, 9:42 PM CDTSpecial Weather StatementEWXWilliamson48 min
Jun 14, 1:31 PM CDTAreal Flood AdvisoryEWXDeWitt3 hr
Jun 14, 2:18 PM CDTSpecial Weather StatementEWXDeWitt27 min
Jun 14, 2:44 PM CDTSpecial Weather StatementEWXWilliamson31 min
Jun 14, 4:21 PM CDTSpecial Weather StatementEWXWilson24 min
Jun 14, 4:26 PM CDTSevere Thunderstorm WarningEWXWilson34 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.